The original version of this page can be found at : http://www.healingwell.com/community/default.aspx?f=31&m=176584
Posted By : Indiana - 12/21/2004 5:49 PM
Hello....new to the forum.
 
I have a pressing question about analgesic rebound headaches that I hope to have answered.  I take Excedrin regularly for headaches.  It relieves the pain in most cases, but then seems to trigger the next headache; and on the cycle goes.  Of late, the headaches are occurring at closer intervals and the Excedrin is having a progressively lesser effect on the pain, as my body has developed a tolerance for it.  I do not care to pop Excedrin even once a day, never mind multiple times, but it looks as if that is where I'm headed.  Presently, I take two Excedrin Migraine tablets once a day, and some days twice, if need be.  I've tried other OTC meds other than Excedrin to no avail. 
 
What are my options?  Has anyone else experienced a similar dilemma?  Or better, is there a doctor in the house?  I've studied up a bit on the Internet and found that in many cases, hospitalization was necessary.  I have to say that I don't much care for that scenario, and therefore I hold out hope that there are other alternatives.  

Posted By : kathyko - 1/7/2005 2:53 PM
Hi I'm new to this site and chat, but I am certainly not new to migraines. I can tell you that you are definetly setting yourself up for rebound headaches! Even if you took more Excedrin per day it really has nothing to do with the fact that you are taking it everyday. What I have read is "the excedrin you take today assures that you will have a migraine tomorrow". It is better to take it only 1 to 2 times per week. I also recommend a more pure medication. Excedrin ususally (not positive about Excedrin migraine, check label) has both asprin and acetaminophen in it, both can cause rebound HA. If you just take acetaminophen, with caffeine if available, for a few weeks, you can then switch up and stop that and then take (I don't recommend asprin, it seems to be the fastest to cause rebound) ibuprophen or aleve for a few weeks, usually avoiding the rebound HA. But even more than I recommend this path, if you are having daily headaches, you should probably see a physician and get a diagnosis that he/she can help you with by possibly finding a preventative medication and you may then be able to avoid rebound or daily headache altogether. Just my thoughts. 35 years experience as fellow migraineur. KK

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer